Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at May 17, 2017, 2:34 AM CDT for 4 states. It took effect at May 17, 2017, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 2:34 AM CDT (07:34 UTC)
- In effect from
- May 17, 2017, 10:00 AM CDT
- Expired
- May 17, 2017, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS73 KPAH 170734 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 234 AM CDT Wed May 17 2017 ...A Wind Advisory is in effect for all of southeast Missouri, southern Illinois, southwest Indiana and west Kentucky from late morning through late afternoon... .Expect wind gusts up to 40 mph from late morning through late afternoon from the south or southwest. The highest wind gusts will likely be across southeast Missouri, southern Illinois, far west Kentucky and southwest Indiana, where a few gusts may exceed 40 mph. Across the rest of west Kentucky, wind gusts may be slightly lower, from 30 to 40 mph. However this will be an impact for area Lakes, including the Land Between the Lakes area. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171545- /O.NEW.KPAH.WI.Y.0005.170517T1500Z-170517T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 234 AM CDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CDT this evening. * TIMING....late morning through late afternoon. * WINDS.....gusts up to 40 mph from the south or southwest. Slightly higher gusts possible west of an Evansville, Indiana to Paducah, Kentucky line. * IMPACTS...All area lakes will be impacted. Waters will be rough and choppy, making for dangerous boating conditions. Loose outdoor objects may be tossed around. A few tree limbs could come down. Drivers of high profile vehicles can expect to feel the effects of the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
2 follow-up statements
941 WWUS73 KPAH 172025 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 325 PM CDT Wed May 17 2017 ...A Wind Advisory remains in effect for all of southeast Missouri, southern Illinois, southwest Indiana and west Kentucky through late this afternoon... .Wind gusts up to 35 to 40 mph will continue late this afternoon from the south. The highest wind gusts will be across southeast Missouri, southern Illinois, far west Kentucky and southwest Indiana, where a few gusts may exceed 40 mph. Across the rest of west Kentucky, wind gusts will be slightly lower, from 25 to 35 mph. However this will be an impact for area Lakes, including the Land Between the Lakes area. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-172300- /O.CON.KPAH.WI.Y.0005.000000T0000Z-170517T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 325 PM CDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING....late this afternoon. * WINDS.....gusts up to 40 mph from the south or southwest. Slightly higher gusts possible west of an Evansville, Indiana to Paducah, Kentucky line. * IMPACTS...All area lakes will be impacted. Waters will be rough and choppy, making for dangerous boating conditions. Loose outdoor objects may be tossed around. A few tree limbs could come down. Drivers of high profile vehicles can expect to feel the effects of the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
907 WWUS73 KPAH 172321 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 621 PM CDT Wed May 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-180030- /O.EXP.KPAH.WI.Y.0005.000000T0000Z-170517T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 621 PM CDT Wed May 17 2017 ...WIND ADVISORY HAS EXPIRED... The wind advisory that was in effect for today has been allowed to expire for the Quad State region at 600 pm CDT. Winds gusts will continue to diminish below wind advisory thresholds through the evening hours. Isolated stronger wind gusts may still be possible in the vicinity of any stronger storms that occur across the area overnight. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at May 17, 2:23 AM CDT, 11 minutes earlier.
Area forecast discussion, May 17, 2:23 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
223 AM CDT Wed May 17 2017
.SHORT TERM...(Today through Friday night)
Issued at 223 AM CDT Wed May 17 2017
Low pressure was over west KS early this morning tied to a
vigorous H5 s/wv over southeast CO. High pressure remained east
off the Atlantic Coast. The result is a nice pressure gradient
across the area, with early morning southerly flow keeping temps
quite mild in the upper 60s to mid 70s. Considerable convective
debris high clouds continue to stream east across the area as
well. Main forecast challenges include the wind forecast and
headline today, then PoPs. Overall model preference is a blend of
the NAM and EC, with some HiRes convective allowing model input
through 00z today.
First, winds today. Guidance yesterday including momentum transfer
values in the mixed layer from sounding data was a bit low
compared to reality, save for west KY, where it was more on track,
winds mostly just short of Lake Wind criteria. Same sounding
transfer values today, suggest mid 30 kt gusts likely from
southeast MO into southern IL and maybe southwest IN late morning
through late afternoon, which puts us right at Wind Advisory
criteria. Elsewhere, into west KY,we should be up to or just
above 30 kts peak, short of Wind Advisory, but well above Lake
Wind Advisory. Given discretion and directive flexibility, will
just issue a Wind Advisory all areas, despite likely falling just
short of literal criteria west KY. That way the lakes areas are
covered as well.
Otherwise variable high clouds today (less low level moisture/clouds).
Will follow inherited forecast numbers, which again might be
slightly better than MOS. Not sure what to make of Evansville ASOS
highs, as they have been a warm spot 4 consecutive days now
compared to nearby AWOS/ASOS sites. Have a late day slight chance
of convection across the Ozark Foothills. Not sure if we will see
development given the substantial 0-1km MLCIN forecast through
00z.
Tonight, shear PVA region will move into the area within SW flow
aloft, as the aforementioned H5 s/wv moves rapidly NE to the Upper
Midwest / Great Lakes region by 06z tonight. Small chance PoPs to
remain in the forecast. Not sure we are going to see much given
weak forcing and lack of frontal focus. Same holds true Thursday
through early Thursday night. As the previous AFD mentioned, s/wv
ridge tried to build again, so mainly instability driven
convective chances along a weak mid level PVA region.
Late Thursday night into Friday, chance PoPs for convection will
go up a bit as a boundary sags south into the northern part of our
CWFA. Friday night, should see PoPs decrease quite a bit as the
front starts to lift back north, and NVA develops across the
area. Not overly concerned with the severe threat through the
short term. Maybe an isolated strong storm here and there, brief
severe.
.LONG TERM...(Saturday through Tuesday)
Issued at 223 AM CDT Wed May 17 2017
High confidence in an unsettled weather pattern in the extended.
Medium confidence in timing and pops outside of Saturday night into
Sunday.
Models are in fair agreement for the extended although rainfall
amounts and location differ considerably. Starting Saturday we will
be in the warm sector we do expect at least scattered showers and
possibly a few thunderstorms. Li's will definitely be negative with
surface based CAPE's around 1500 j/kg. However the forecast
soundings do not look all that impressive for rain even though
PW's approach an inch and half. Once more the reason for the
scattered terminology. Otherwise we have a cold front poised to
move into and through the region Saturday night into Sunday. This
will be our best chance of storms...some of which could could be
strong bordering on severe. For now strong seems to most likely
wording with marginal instability index values. High pressure will
then take over and will likely see a cooler and dry Monday before
another front moves through which appears to be an occluded front
at this time. So likely pops will enter the picture once again
after Monday but the available moisture and instability would not
suggest severe at this juncture. As for temperatures we will be
above normal Saturday then fall well below normal next week.
&&
.AVIATION...
Issued at 1159 PM CDT Tue May 16 2017
VFR conditions will continue for the 24 hour TAF period. The main
story late tonight and Wednesday will be winds. Southerly winds at
2k feet will be 35 to 40 knots from late tonight through Wed. This
will result in low level wind shear early Wed morning. Once daytime
heating mixes the winds down, some gusts to 30 kt are likely by 18z,
especially across southern IL/southeastern MO. High clouds will be
on the increase as moisture aloft is drawn up from the Gulf.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for ILZ075>078-080>094.
MO...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for INZ081-082-085>088.
KY...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for KYZ001>022.
&&
Short Term...CN
Long Term....KH
Aviation.....DBHazardous weather outlook, May 16, 7:00 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 700 PM CDT Tue May 16 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 700 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Minor to moderate flooding continues on many area rivers. Please refer to flood statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect strong southwest winds on Wednesday. Sustained winds will range from 15 to 25 mph in the afternoon, with gusts from 30 to 40 mph. There is a small chance of thunderstorms Wednesday evening through Thursday night. The main hazards will be dangerous lightning and locally heavy rain. Good chances of thunderstorms are forecast Friday through Sunday. A few strong to severe thunderstorms cannot be ruled out each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Kentucky, 2017Wind Advisories in Illinois, 2017Wind Advisories in Missouri, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.